Skip to main content

I used capsaicin 0.15% for arthritis pain and having SEVERE burning. what do I do to relieve the pa?

5 Answers

StarGlitter 5 Feb 2016

Bribri, call the pharmacist and see if the burning is a side effect from the medication. If it is, and the burning is intolerable, then stop the medication and call your physician. Let us know how you are, and good luck! StarGlitter

Votes: +0
masso 5 Feb 2016

HI,
Wash the skin and get medical attention right away if you have severe burning, pain, swelling, or blistering of the skin where you applied this medication.

https://www.drugs.com/mtm/capsaicin-topical.html

Votes: +0
Thor283 6 Feb 2016

Capsaicin is made from red pepper which is probably why your skin felt burning. Most people don't, but some do and that includes me. I find products with Lidocaine work best for me. There's a great patch called Lidoderm. You need a script and a good pharmacy insurance plan. I use these Lidoderm patches for all kinds of pain and without them I'd be living on Tylenol. But even Tylenol doesn't help these foot cramps I get while sleeping. Nothing does except Lidoderm, so ask your doc about them. Also ask if he has samples, many pain specialists do.

Votes: +0
DancnDar 8 Feb 2016

I use a lidocaine ointment which comes in generic. It's a lot cheaper than the lidoderm patches.

redhiker1 25 Dec 2016

Don't know if this will help or not. I used to suffer from night cramps down my legs from chronic sciatica. My doctor told me to try 8 ounces of TONIC water before I go to bed because it contains quinine which they used to prescribe for cramps. Even though the quinine level is very low I haven't had an issue with night cramps since. He did warn me that it only works on about 50% of the people who try it. I turned out to be one of those 50%. Who knows, it might work for you.

srandjlsims 6 Feb 2016

If you are "feeling" the burning only, just wash it off. If you are actually burning, get to the Doc and never use it again. Capsaicin is the active ingredient in hot red peppers. I stopped using it because it was so uncomfortable, the burning. I now use Aspercreme with Lidocaine, tons better.

Votes: +0
Aces88TX 7 Feb 2016

Bribri1986,
2 words - VEGETABLE OIL!
First, I'm so sorry to hear this happened to you also. It's been about 2yrs now since it happened to me. I get very painful, severe stress knots in my shoulders and neck, which turn into migraines. So I was trying everything! I watched Dr. Oz one day & a guest dr recommended it for arthritis and muscle pain. I went out & got it ASAP so I'd have it on hand.
Soon after I woke up one morning at 5 a.m. in pain again. I put it on my neck & shoulders. I also put a little on my knee that has arthritis & hurts daily. Washed my hands really well, took a couple Tylenol, ate a piece of toast. Just waiting to get a little relief. Finally went back and laid down hoping to fall asleep to get relief.

Expand...

I woke up at 7 a.m. feeling very uncomfortable in all the area's I had put the creme on. Which QUICKLY turned into extreme pain! I tried jumping in the shower and using soap & water, but no help, it got worse.
I was about to head to the hospItal and remembered my insurance had a program called "Nurse on call".
I was seriously in tears at this point. She told me to go get Vegetable oil from the kitchen and pour it over the areas. I climbed back in tub and did it. It worked immediately! My skin was bright red like a sunburn and sore. But the pain was so much better within minutes.
I warn everyone I know that would possibly use it, to test it first on a very small area!
Seriously wouldn't wish it on my worse enemy. It was a very painful and scary hour because the pain just kept intensifying.
I know this is probably too late to help you, but hopefully will help save someone else the pain and misery.
Aces88TX

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Tea and pain-killers?

Capsaicin - how do I relieve the severe burning?

Aleve vs Ibuprofen: What's the difference?

Is it Cimzia causing indigestion?

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.